Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2013, 2:57 PM MDT for El Paso County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 2:57 PM MDT (20:57 UTC)
- Expired
- Jun 17, 2013, 3:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS55 KPUB 172057
SVRPUB
COC041-172145-
/O.NEW.KPUB.SV.W.0035.130617T2057Z-130617T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 345 PM MDT
* AT 253 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF FALCON TO SCHRIEVER AFB...AND MOVING
EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ELLICOTT...YODER...TRUCKTON AND RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3898 10412 3883 10406 3867 10407 3867 10451
3885 10458 3898 10462
TIME...MOT...LOC 2057Z 273DEG 11KT 3890 10451 3884 10446
3876 10444
HAIL...0.75IN
WIND...70MPH
$$5 follow-up statements
387
WWUS55 KPUB 172104
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT MON JUN 17 2013
COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
304 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 345 PM MDT...
AT 302 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF ELLICOTT TO ELLICOTT TO 5 MILES
SOUTH OF ELLICOTT...AND MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
YODER...TRUCKTON AND RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3882 10448 3898 10454 3898 10412 3883 10406
3867 10407 3867 10446
TIME...MOT...LOC 2104Z 269DEG 17KT 3890 10443 3884 10438
3876 10436
HAIL...0.75IN
WIND...70MPH
$$315
WWUS55 KPUB 172110
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT MON JUN 17 2013
COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
310 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN EL
PASO COUNTY UNTIL 345 PM MDT...
AT 307 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELLICOTT TO 7 MILES SOUTHEAST OF ELLICOTT...AND MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YODER...TRUCKTON AND RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3881 10443 3898 10451 3898 10412 3883 10406
3867 10407 3867 10444
TIME...MOT...LOC 2110Z 269DEG 17KT 3890 10437 3884 10432
3876 10431
HAIL...0.75IN
WIND...60MPH
$$040
WWUS55 KPUB 172117
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT MON JUN 17 2013
COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
317 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EL PASO COUNTY UNTIL 345 PM MDT...
AT 316 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ELLICOTT TO YODER TO TRUCKTON...
AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON...YODER AND RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3878 10433 3897 10445 3898 10412 3883 10406
3867 10407 3867 10438
TIME...MOT...LOC 2117Z 272DEG 20KT 3889 10430 3883 10425
3874 10422
HAIL...0.75IN
WIND...60MPH
$$185
WWUS55 KPUB 172127
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT MON JUN 17 2013
COC041-172145-
/O.CON.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
327 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
EL PASO COUNTY UNTIL 345 PM MDT...
AT 325 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YODER TO TRUCKTON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3876 10425 3897 10434 3898 10412 3883 10406
3867 10407 3867 10431
TIME...MOT...LOC 2127Z 272DEG 20KT 3889 10423 3883 10418
3874 10415
HAIL...0.75IN
WIND...60MPH
$$124
WWUS55 KPUB 172139
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT MON JUN 17 2013
COC041-172148-
/O.EXP.KPUB.SV.W.0035.000000T0000Z-130617T2145Z/
EL PASO CO-
339 PM MDT MON JUN 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 345 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND WAS
MOVING OUT OF THE WARNED AREA.
LAT...LON 3876 10425 3897 10434 3898 10412 3883 10406
3867 10407 3867 10431
TIME...MOT...LOC 2138Z 272DEG 20KT 3889 10415 3883 10410
3874 10407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:35 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 11:35 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT MON JUN 17 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 358 AM MDT MON JUN 17 2013 CURRENTLY...RADAR HAS HAD WEAK SHOWER ACTIVITY ALONG THE HIGHWAY 50 CORRIDOR FROM GUNNISON TO CANON CITY EARLY THIS MORNING. MOST SHOWERS ARE PROBABLY ONLY PRODUCING A FEW SPRINKLES...BUT DO NOT BE SURPRISED TO SEE A QUICK SHOWER THROUGH SUNRISE OVER THIS AREA. TEMPERATURES THIS MORNING SHOULD REMAIN NEARLY STEADY IN THE 50S ACROSS THE REGION WITH LIGHT WINDS. DEWPOINTS REMAIN ELEVATED TO MID 40S ALONG THE I-25 CORRIDOR...TO NEAR 60 NEAR THE KANSAS BORDER. TODAY...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS EXPECTED FOR THIS AFTERNOON AND EVENING ACROSS SOUTHERN COLORADO. PERSISTENT UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION WITH A SHORTWAVE TROUGH DROPPING SOUTH ACROSS EASTERN COLORADO TO WESTERN KANSAS. THERE SEEMS TO BE A BIG DISCREPANCY THIS MORNING BETWEEN THE HIGHER RESOLUTION MODEL RUNS AND THE COARSER SOLUTIONS. THE NAM AND GFS ARE FOLLOWING A SIMILAR SETUP TO WHAT WE HAVE SEEN THE PAST FEW DAYS...WITH CONVECTION DEVELOPING OVER THE MOUNTAINS BY LATE MORNING AND SPREADING EAST ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. THE VARIOUS HIGH-RES WRF SOLUTIONS DEVELOP MOUNTAIN CONVECTION BUT ARE REALLY SPARSE ON THUNDERSTORM ACTIVITY OVER THE PLAINS WITH THE EXCEPTION OF THE KANSAS BORDER AREA. FOR NOW FOLLOWED A BLEND OF THE TWO PROJECTIONS...WITH HIGHER MOUNTAIN POPS...SCATTERED ALONG THE I-25 CORRIDOR...AND HIGHER POPS OUT EAST NEAR WHERE THE SHORTWAVE WILL TRACK. AS FAR AS SEVERE POTENTIAL...DECENT LOW LEVEL MOISTURE AND MODERATE SHEAR WILL ENCOMPASS THE EASTERN PLAINS WITH THE BEST POTENTIAL OUT EAST ALONG THE KANSAS BORDER. HAIL TO ONE INCH IN DIAMETER ALONG WITH STRONG OUTFLOW WIND GUSTS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. TONIGHT...DEPENDING ON MODEL SOLUTION...THERE COULD VERY WELL BE AN MCS DEVELOP OVER THE FAR EASTERN PLAINS DURING THE EVENING THAT WILL SHIFT EAST THROUGH THE OVERNIGHT HOURS. THUNDERSTORM ACTIVITY WILL LIKELY COME TO AN END FROM THE CONTINENTAL DIVIDE INTO THE I-25 CORRIDOR THROUGH MIDNIGHT...WITH ACTIVITY CONTINUING INTO TUESDAY MORNING OUT NEAR THE KANSAS BORDER. THINK THAT THE SEVERE POTENTIAL WITH THE MCS WILL END BY MIDNIGHT AS THE MAIN WAVE MOVES SOUTHEAST AWAY FROM THE AREA. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE UNDER THE MCS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 358 AM MDT MON JUN 17 2013 TUESDAY WILL LIKELY START OUT CLOUDY OVER THE PLAINS AS A (LIKELY) MCS OVER WESTERN KS MONDAY NIGHT WILL LIKELY PUSH QUITE A BIT OF LLVL MOISTURE BACK TOWARDS THE MTNS EARLY TUESDAY MORNING. BY LATE MORNING WE SHOULD START TO BREAK UP OVER THE PLAINS AND THE ATMOSPHERE SHOULD BECOME QUITE UNSTABLE. LATEST GUIDANCE CONTINUES TO INDICATE ABOUT 1000-1500 J/KG CAPE AND ABOUT 40 KNTS OF DEEP SHEAR OVER THE REGION BY LATE AFTERNOON. THE OVERALL BEST KINEMATICS APPEAR TO BE SOUTH OF US-50 ON THIS DAY SO THE STRONGEST ROTATING STORMS WOULD LIKELY OCCUR ALONG THE RATON MESA REGION. WITH LCLS LIKELY QUITE LOW ON THIS DAY...THE TORNADO THREAT WILL BE A BIT HIGHER THAN THE LAST FEW DAYS. THIS INSTABILITY WILL LIKELY WORK ITS WAY BACK TO THE MTNS...SO SEVERE WEATHER ON THIS DAY WILL AFFECT BOTH THE FAR E PLAINS AND THE I-25 CORRIDOR REGION. THE SUBTROPICAL JET THAT WE DISCUSSED YDAY ATTM IS STILL PRGD TO BE NOSING INTO THE REGION DURING THE AFTERNOON AND THIS WILL ASSIST IN THE VERTICAL MOTION FIELDS. ALTHOUGH SEVERE WEATHER WILL BE A THREAT ON THIS DAY (TUESDAY)...MORE BENEFICIAL RAINFALL IS LIKELY ACROSS ALL OF THE PLAINS. IT SHOULD ALSO BE MENTIONED THAT WE COULD HAVE SOME RAIN ON THE WALDO ...AND FLASH FLOODING CANT BE RULED OUT. IN THE MOUNTAINS...ISOLATED HIGH BASED CONVECTION WILL BE POSSIBLE WITH LITTLE RAIN. CG STRIKES WILL POSE A THREAT OF NEW FIRE STARTS IN THE MTNS...ESPECIALLY SW MTNS. FOR WEDNESDAY...DRIER AIR WILL MOVE INTO THE REGION. LOOKING AT THE WIND GRIDDS AND RH FIELDS...RED FLAG CONDITIONS WILL BE LIKELY OVER THE MTNS AND VALLEYS. OVER THE PLAINS...STOUT MOIST SOUTHERLY FLOW WILL OCCUR OVER THE FAR E PLAINS. IT WILL BE VERY UNSTABLE OUT EAST BUT IT WILL ALSO LIKELY BE STRONGLY CAPPED. IF A STORM SHOULD DEVELOP IT WILL LIKELY ROTATE...BUT WITH SUCH A STOUT CAP THE ODDS OF INITIATION IS RATHER LOW ATTM. THURSDAY AND FRIDAY...RED FLAG CONDITIONS ARE LIKELY REGION-WIDE. LATEST GUIDANCE HAS BACKED OFF THE WINDS ACROSS THE PLAINS (15-25 MPH)...BUT THE MTNS WILL LIKELY BE WINDIER. IT WILL BE HOT WITH 100S ON THE LOWER PLAINS. SATURDAY...A BIT MORE MOISTURE WILL BE OVER THE REGION AND WINDS WILL BE A BIT LESS. THERE WILL BE A CHANCE OF SOME CONVECTION OVER FAR SE CO. RED FLAG CONDITIONS...IF THEY OCCUR ON THIS DAY...WILL LIKELY BE AT HIGHER ELEVATIONS. SUNDAY...WE MAY SEE A COOL FRONT COME DOWN THE PLAINS AND THIS MAY ALLOW FOR SOME ISOLD THUNDER. THE MTNS WILL LIKELY CONTINUE DRY. WINDS WILL BE LIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1046 AM MDT MON JUN 17 2013 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA TODAY WITH -TSRA POSSIBLE AT BOTH KCOS AND KPUB AFTER 18Z AND 21Z RESPECTIVELY. GUSTY ERRATIC WINDS TO AROUND 50 MPH WILL BE MOST LIKELY THREAT AT TERMINALS...ALONG WITH BRIEF MODERATE RAINFALL AND LIGHTNING. KALS WILL SEE MUCH LESS THREAT FOR -TSRA AT THE TERMINAL BUT ERRATIC GUSTY WINDS FROM THUNDERSTORMS OFF THE MOUNTAINS COULD STILL AFFECT THE TERMINAL SO WILL MAINTAIN THE VCTS IN THE KALS TERMINAL. THUNDERSTORMS SHOULD MOVE EAST OF THE AREA DURING THE OVERNIGHT HOURS...THOUGH A STRONG EASTERLY PUSH OF LOW LEVEL MOISTURE WILL SPREAD LOW CLOUDS INTO THE KCOS AND KPUB TERMINAL BY MORNING...WITH MVFR CIGS TO EVEN IFR CIGS POSSIBLE FOR KCOS AFTER 11-12Z. KALS WILL REMAIN VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...KT
Hazardous weather outlook, Jun 17, 11:02 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT MON JUN 17 2013 COZ058>089-093>099-181715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THEN SPREAD EASTWARD OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON MESA REGIONS BY EARLY AFTERNOON. DRIER AIR IN PLACE OVER THESE REGIONS WILL LIKELY LEAD TO LIGHTNING AND GUSTY OUTFLOW WINDS UP TO 50 MPH AND SMALL HAIL BEING THE MAIN THREATS. AS THUNDERSTORMS MOVE EAST ON TO THE EASTERN COLORADO PLAINS...THEY WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS THROUGH MIDNIGHT. A SLOW MOVING THUNDERSTORM COMPLEX WILL LIKELY DRIFT SOUTHEAST ACROSS KIOWA...PROWERS AND BACA COUNTIES OVERNIGHT. LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS CONVECTIVE SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE PLAINS...INCLUDING THE I-25 CORRIDOR REGION. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SINCE QUITE A BIT OF INSTABILITY WILL REACH THE EAST FACING SLOPES OF THE MOUNTAINS...FLASH FLOODING MAY OCCUR OVER THE WALDO BURN SCAR ON TUESDAY. FOR WEDNESDAY...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLORADO AND KANSAS BORDER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS THE MOUNTAINS...VALLEYS AND I-25 CORRIDOR REGION. ON THURSDAY...FRIDAY...AND POSSIBLY SATURDAY...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE EASTERN PLAINS. 31/40
In the hours before
Special weather statement, Jun 17, 1:13 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 113 PM MDT MON JUN 17 2013 COZ086-087-171945- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 113 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF WALSENBURG...OR 29 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL PUEBLO COUNTY AND NORTHEASTERN HUERFANO COUNTY. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 1:14 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 114 PM MDT MON JUN 17 2013 COZ081-084-085-172000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 114 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS...MANITOU SPRINGS AND THE WALDO CANYON BURN SCAR. AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING ACROSS THE WALDO CANYON BURN SCAR...MOVING EAST AT 15 MPH. LIGHT TO MODERATE RAINFALL WITH THESE STORMS COULD PRODUCE UP TO TWO TENTHS OF AN INCH OF RAIN THROUGH 215 PM. CONTINUE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING RAINFALL ON THE WALDO CANYON BURN SCAR. STARK
Special weather statement, Jun 17, 2:03 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT MON JUN 17 2013 COZ081-084-085-172030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 203 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR...MANITOU SPRINGS...AND WEST CENTRAL COLORADO SPRINGS. AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WALDO CANYON BURN SCAR. THE STORMS ARE MOVING SOUTHEAST AT 20 MPH. LIGHT TO MODERATE RAIN CAN BE EXPECTED OVER THE WALDO CANYON BURN SCAR THROUGH 230 PM. RAINFALL RATES OF UP TO TWO TENTHS OF AN INCH PER HOUR ARE POSSIBLE. BE SURE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THE WALDO CANYON BURN SCAR. STARK
Special weather statement, Jun 17, 2:18 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT MON JUN 17 2013 COZ084-085-172045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 218 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FALCON. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 2:45 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT MON JUN 17 2013 COZ084-085-172115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 245 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EAST CENTRAL COLORADO SPRINGS. AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 13 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ELLICOTT. SMALL HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 2:51 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT MON JUN 17 2013 COZ094-172115- EASTERN LAS ANIMAS COUNTY- 251 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF KIM TO 11 MILES EAST OF BRANSON...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 47 min |
| Jun 17, 3:26 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 13 hr |
| Jun 17, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 42 min |
| Jun 17, 4:51 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 39 min |
| Jun 17, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 43 min |
| Jun 17, 5:36 PM MDT | Tornado Warning | PUB | Otero | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.